Thunderstorm Wind, Dallas
- When
- May 29, 5:03 PM CST
- Where
- Dallas County, Tunas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.850, -93.033
Severe thunderstorm wind gusts downed a small tree on Griffith Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 29, 12:59 PM CST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 159 PM CDT MON MAY 29 2006 ...MESOSCALE CONVECTIVE DISCUSSION... UPDRAFTS ARE STARTING TO INITIATE ACROSS CENTRAL MISSOURI...AND WOULD SUSPECT THAT OTHER AREAS OF INITIATION WILL OCCUR OVER THE NEXT COUPLE OF HOURS. PARTICULARLY OVER WEST CENTRAL MISSOURI (VERNON...ST. CLAIR...BARTON COUNTIES)...WHERE OUTFLOW FROM THE EAST KANSAS CONVECTION IS BEGINNING TO INTERACT WITH THE UNSTABLE AIRMASS. EXTREME SOUTHEAST KANSAS (BOURBON...CRAWFORD...AND CHEROKEE) COUNTIES MAY BE IN A GOOD AREA FOR INITIATION AS WELL. AS EXPECTED...THE AIRMASS OVER SOUTHERN AND CENTRAL MISSOURI HAS BECOME QUITE UNSTABLE...AND PRIME FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. THE LATEST ANALYSIS WOULD SUGGEST THAT 100MB CAPES HAVE INCREASED TO VALUES BETWEEN 1500 - 2500 J/KG. WEAK WIND FIELDS THROUGH THE ENTIRE ATMOSPHERIC COLUMN INDICATE THAT SHEAR FOR ORGANIZED STORMS REMAINS VERY LIMITED. HOWEVER...LARGE AMOUNTS OF CAPE WILL STILL BE SUFFICIENT FOR LOCALIZED MICROBURST WINDS IN EXCESS OF 60 MPH. LARGE CAPE VALUES WITHIN THE -10 TO -30 LAYER WOULD ALSO SUPPORT THE POTENTIAL FOR LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. DUE TO EXISTING WEAK WIND FIELDS...STORM MOTIONS WILL LIKELY BE SLOW. SLOW STORM MOTIONS ALONG WITH HIGH VALUES OF MOISTURE IN PLACE WILL SET THE STAGE FOR LOCALIZED FLASH FLOODING. OUR SERVICE HYDROLOGIST WILL BE INTERROGATING ANY FLASH FLOOD ISSUES THAT MAY UNFOLD. CRAMER && .DISCUSSION... SYNOPTIC COLD FRONT IS CURRENTLY POSITIONED ACROSS KANSAS...AND WILL GRADUALLY SHIFT EAST OVER THE NEXT COUPLE OF DAYS. THIS FEATURE MAY NOT IMPACT EASTERN KANSAS OR SW MISSOURI UNTIL WEDNESDAY AS IT SHIFTS THROUGH. IN THE MEANTIME...A HIGHLY UNSTABLE AND MOIST AIRMASS WILL REMAIN IN PLACE...WHICH MEANS SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN ALMOST EVERY PERIOD THROUGH WEDNESDAY NIGHT. THE BEST CHANCES FOR WIDESPREAD DECENT RAINFALL WILL LIKELY OCCUR ON WEDNESDAY DURING THE FRONTS PASSAGE THROUGH THE OZARKS. BY WEDNESDAY...THE FRONT WILL ASSUME MORE OF AN EAST TO WEST ORIENTATION...AND WILL HAVE THE POTENTIAL TO TEMPORARILY STALL OUT SOMEWHERE ACROSS SOUTHERN MISSOURI. GIVEN THE UNSEASONABLY HIGH MOISTURE CONTENT WITHIN THIS AIRMASS...LOCALIZED FLOODING WILL NEED TO BE MONITORED CLOSELY THROUGH WEDNESDAY NIGHT. GUIDANCE HAS BEEN COMING IN COOLER WITH TEMPERATURES FOR BOTH TUESDAY AND WEDNESDAY...WHICH MAKES SINCE WITH THE AMOUNT OF CLOUD COVER EXPECTED. WENT AHEAD AND TRENDED TEMPS IN THAT DIRECTION. DEPENDING ON WHETHER OR NOT THE FRONT STALLS OUT OVER SOUTHERN MISSOURI...STORMS COULD BE POSSIBLE AGAIN ON THURSDAY AFTERNOON ALONG AND SOUTH OF HIGHWAY 60. LOOKING DEEPER INTO THE EXTENDED PERIODS...MEDIUM RANGE MODELS ARE SUGGESTING THAT THE OVERALL UPPER AIR PATTERN IS GOING TO TRANSITION INTO A TYPICAL JUNE AND JULY STRUCTURE. SUB TROPICAL HIGH REALLY BEGINS TO BUILD OVER THE DESERT SOUTHWEST...WHICH INDUCES A RIDGE OVER THE ENTIRE INTERMOUNTAIN WEST. THIS WILL ALLOW FOR NORTHWEST FLOW TO SET UP ACROSS THE NATIONS MIDSECTION...PUSHING THE FRONT INTO THE DEEP SOUTH. A DRIER AIRMASS WILL RESULT OVER THE OZARKS...DECREASING RAIN CHANCES AND CLOUD COVER. THERE ARE SOME INDICATIONS THAT THE SUBTROPICAL HIGH WILL BEGIN TO MIGRATE EAST...WHICH WOULD SUGGEST PRETTY HOT TEMPERATURES BY LATE NEXT WEEKEND OR EARLY NEXT WORK WEEK. BUT UNTIL THEN...TEMPERATURES CLOSE TO SEASONAL NORMS ARE EXPECTED WITH THE DRY CONDITIONS. CRAMER && .AVIATION... FORECAST CONCERNS FOR THE 18Z TAFS CENTER AROUND STORM POTENTIAL THIS AFTERNOON AND AGAIN TUESDAY MORNING/AFTERNOON. WITH DEWPOINT TEMPS LEVELING OUT IN THE MID TO UPPER 60S IN THE NEXT FEW HOURS AND TEMPS RISING INTO THE MID TO UPPER 80S...EXPECT CUMULUS BASES TO END UP AROUND 4000-4500 FEET. MODIFYING OUR LATEST SOUNDING WITH CURRENT CONDITIONS SHOWS CONVECTIVE TEMPERATURES HAVE ALREADY BEEN REACHED. WITH NO STRONG FOCUSING MECHANISM OVER THE REGION...DIDNT FEEL CONFIDENT ENOUGH TO INCLUDE TEMPO THUNDER AT THIS TIME...BUT DID MENTION VICINITY THUNDER FROM 19Z TO 01Z. MAIN FRONT WILL DRIFT INTO JOPLIN VICINITY TUESDAY MORNING. BUT WILL TAKE A WAIT AND SEE ON THUNDER BEFORE ADDING TO TAF. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON MAY 29 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. DISCUSSION: THE LATEST FORECAST ANALYSIS SUGGESTS THAT A VERY MOIST AND UNSTABLE ATMOSPHERE WILL TAKE SHAPE ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. WIND SHEAR REMAINS VERY WEAK AND SUMMER LIKE...HOWEVER...STRONG INSTABILITY WILL COMPENSATE FOR THE LOW SHEAR AND BECOME SUFFICIENT FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALIZED MICROBURSTS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH HAIL UP TO THE SIZE OF QUARTERS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE GENERALLY AFTER MIDNIGHT NORTHWEST OF AN ANDERSON...TO SPRINGFIELD...TO VERSAILLES LINE. A FEW STORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS IN EXCESS OF 60 MPH. ALSO...GIVEN THE AMOUNT OF MOISTURE THAT THE AIRMASS OVER THE REGION IS CAPABLE OF HOLDING...ALONG WITH THE LOW SHEARED ENVIRONMENT...ANY HEAVY THUNDERSTORM THAT MOVES SLOWLY OVER A LOCALIZED AREA COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THURSDAY AS AN UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF A FRONT WHICH WILL SLOWLY PUSH THROUGH THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH INSTABILITY MAY BE SUFFICIENT FOR ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING FOR OBSERVATIONS OF DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 428 PM CDT MON MAY 29 2006 MOZ057-069-292215- CAMDEN-MILLER- 428 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND MILLER COUNTIES UNTIL 515 PM CDT... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF CAMDENTON TO ST. ELIZABETH...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF CAMDENTON TO 18 MILES EAST OF OSAGE BEACH...AND MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 547 PM CDT MON MAY 29 2006 MOZ056-057-069-292345- CAMDEN-MILLER-MORGAN- 547 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN...MILLER AND MORGAN COUNTIES INCLUDING THE LAKE OF THE OZARKS UNTIL 645 PM CDT... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM HIGH POINT TO MACKS CREEK...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ELDON TO 12 MILES WEST OF CAMDENTON. THESE STORMS WERE DRIFTING EASTWARD AT 5 MPH. THESE STORMS WILL AFFECT THE LAKE OF THE OZARKS AND PRODUCE WINDS TO NEARLY 50 MPH...SMALL HAIL...AND EXTREMELY DANGEROUS CLOUD TO GROUND LIGHTNING. PERSONS OUTDOORS SHOULD SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. BOATERS SHOULD GET OFF THE LAKE AND SEEK SAFE HARBOR. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS INCLUDING HIGH WINDS AND WAVES AND CLOUD TO GROUND LIGHTNING. REMEMBER LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS...DO NOT TAKE THESE STORMS LIGHTLY IZZI
The Springfield radar (KSGF), 76 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed a small tree on Griffith Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509048.